Texas, 2008

Wildfire in Texas, June 15, 2008

June 15, 2008 · NWS AMA · 1 event in 1 county or zone

but it was not reported until 1130 CST. The wildfire was located about five miles east of Texas State Highway 207 and consumed three hundred and fifty acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The wildfire actually started on the JA Ranch about nine miles south southwest of Goodnight in central Armstrong County on June 14...but it was not reported until 1130 CST. The wildfire was located about five miles east of Texas State Highway 207 and consumed three hundred and fifty acres. The wildfire was caused by lightning and no homes were threatened. There were no structural damage and no injuries reported. The wildfire was contained around 1430 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 11:20 AM CST, 10 minutes earlier.

Area forecast discussion, Jun 15, 11:20 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1220 PM CDT SUN JUN 15 2008

.AVIATION...
SFC TROF POSITIONED JUST NW OF AMARILLO AT 17Z. EXPECT THE TROF TO
CONT A SEWD PUSH TO JUST EAST OF THE KAMA TAF SITE BY 20Z...BECOME
QSTNRY FOR THE AFTN...THEN RETREAT NWWD AGAIN THIS EVENING. THE
POSITION OF THE TROF IS IMPORTANT IN PIN POINTING THE AREA MOST
FAVORED FOR CONVECTION. ATTM...THINKING IS THE TROF WILL BE CLOSE
ENOUGH TO KAMA TO JUSTIFY A VCTS TIL 03Z. WHEN TROF PUSHES BACK NWWD
ACROSS KAMA AFT 03Z...HIGHER DEW POINTS WILL RUSH BACK INTO THE AREA
BUT LOSS OF DAYTIME HEATING WILL MITIGATE TSTM THREAT.

THE KDHT AND KGUY TAFS SITES WELL BEHIND THE TROF AND IN DRY AIR SO
NO MENTION OF TSTMS AT THESE LOCATIONS.

CDFNT MOVES THROUGH THE PNHDLS LATE TNGT AND MONDAY MORNING RESULTING
IN A WIND SHIFT AT KAMA AROUND 16Z.

&&

.PREV DISCUSSION... /ISSUED 526 AM CDT SUN JUN 15 2008/

AVIATION...
SFC TROF TO MEANDER AROUND PNHDLS TDA...WITH WIND DIRECTIONS AT
TERMINALS POSING ISSUES. APPEARS THAT TROF AXIS WILL BE DRAPED ACRS
PNHDLS FROM NE TO SW BY THIS AFTN...WITH NWLY WINDS BEHIND /SPCLY AT
KDHT AND KGUY/ AND GENLY SLY TO SWLY WINDS AHEAD /SPCLY AT KAMA/.
CNVGNC ALONG SFC TROF MAY CONTRIBUTE TO DVLPMT OF TSTMS THIS AFTN AND
EVE...BUT ANY TSTMS SHOULD REMAIN E OF TERMINALS. HAVE INCLUDED CB
REMARKS AT KAMA AS TSTMS WILL BE VSBL THEREFROM.

CDFNT WILL MOVE INTO NRN PNHDLS LATE TNGT...WITH NELY GUSTY WINDS AND
INCRG LOW CLOUDS AS UPSLP FLOW AND MSTR INCR BEHIND THE BNDRY.

KRAMAR

PREV DISCUSSION... /ISSUED 330 AM CDT SUN JUN 15 2008/

DISCUSSION...
SFC TROF AND INCOMING COLD FRONT MAY PROVIDE LOW-LEVEL SUPPORT FOR
TSTMS THIS AFTN AND TNGT.  INSTBY AND RICHER MSTR WILL LIE ACROSS
ERN ZONES.  HAVE INCLUDED MENTION OF SEVERE TSTMS IN ALL BUT FAR
WRN ZONES.  CHANCES FOR TSTMS CONTINUE ON MON IN POST-FRONTAL AMS...
AND IMPROVE MON NGT WITH DEEPENING MOIST UPSLOPE FLOW.  LOW-LEVEL
MSTR EXPECTED TO REMAIN IN PLACE TUE THRU THU NGT.  SERIES OF
SHORTWAVE TROFS IN NW FLOW ALOFT WILL WARRANT CONTINUING THREAT OF
NOCTURNAL TSTMS TUE THRU THU NGT.  MID-LEVEL RDG EXPECTED TO
STRENGTHEN ON FRI...WITH DRY FCST THEREAFTER.  03

COCKRELL

FIRE WEATHER...
RH VALUES EXPECTED TO FALL TO 15 PCT OR LOWER TDA ACROSS WRN AND
CENTRAL ZONES...BUT WIND SPEEDS EXPECTED TO REMAIN BELOW 20 MPH.
WINDS SHIFTING IN DIRECTION TDA WITH PASSAGE OF SFC TROF AND COLD
FRONT MAY POSE PROBLEMS FOR ANY FIREFIGHTING EFFORTS.  RH VALUES
EXPECTED TO REMAIN WELL ABOVE CRITICAL THRESHOLD MON THRU SAT.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

07/24
Hazardous weather outlook, Jun 15, 5:00 AM CST, 6 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT SUN JUN 15 2008

OKZ001>003-TXZ001>020-151800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE
EXPECTED TO FORM ALONG A SURFACE TROUGH THAT WILL BE DRAPED FROM
NORTHEAST TO SOUTHWEST ACROSS THE PANHANDLES BY THIS AFTERNOON.
SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS MONDAY THROUGH
TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY AND THURSDAY NIGHTS
ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
CONDITIONS THROUGH THE UPCOMING WEEK AND BE PREPARED FOR POSSIBLE
ACTIVATION.

KRAMAR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Armstrong

When
June 15, 11:30 AM CST to 2:30 PM CST
Where
Armstrong forecast zone
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107109.